MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: a mustang 6 x 6,24atm was returned for analysis.A visual examination of the returned device confirmed that the balloon was tightly wrapped and had not been subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured 2mm in length and extended from a position 20mm proximal of the distal markerband to 22mm proximal of the distal markerband.A visual and microscopic examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 29-apr-2021.It was reported that balloon inflation failure occurred.The stenosed target lesion was located in the femoral artery.After a guidewire was crossed the lesion, a 6.0 x 60, 40cm mustang balloon catheter was advanced for dilatation but the balloon could not inflate.The device was removed from the patient's body and the procedure was completed with a different device.There were no patient complications reported and the patient's status was stable.However, returned device analysis revealed balloon longitudinal tear.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11852577
Report Number2134265-2021-06299
Device Sequence Number3724265
Product Code FGE
UDI-Device Identifier08714729794783
UDI-Public08714729794783
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2022
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0023832936
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2021
Initial Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight73